Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Excess Sinus Drainage


06-02-2015, 12:28 PM   #1
Agent99
 
Agent99's Avatar
 
Join Date: Aug 2012

My Support Groups:
Excess Sinus Drainage

I've been on Humira for 5 years now and although it controls my Crohn's disease well, I now have sinus issues. I had sinus issues previously; however, not like this. Within the past 2 years, I have had sinuplasty, septoplasty, and turbinate reduction. Seemed to help for awhile, but now I have continual post nasal drip. This is gross... but it is SO annoying that it just hangs in my throat. I have been back to ENT. I neti pot all the time. I am on two nasal sprays (antihistamine and allergy) and I take oral claritin. I just can't get the drip to stop. I've been on antibiotics twice recently. Blood work comes back fine (no infection). I also try to stay hydrated. The nasal drainage is egg white consistency and really pools in my sinuses (oddly, my nose is not runny). I'm thinking I have an overproduction of the normal mucous in the nose, but I am at my wits end. Anyone on Humira having similar issues??
06-04-2015, 07:36 AM   #2
Mtx
 
Join Date: Feb 2014
I have had the same experience. I had sinus surgery 6 years ago after years of sinus problems. After the surgery I had very little problems with my sinus. I've been on Humira a year and a half and have been on several antibiotics for "sinus infections". Even an entire month on biaxin. I still have constant sinus drainage. You are not alone.
07-07-2015, 10:03 AM   #3
Agent99
 
Agent99's Avatar
 
Join Date: Aug 2012

My Support Groups:
So, here is what I have learned. My ENT put me on antiobiotics, mucinex, steroids, and instructed me to nettie pot. After one week -- no change. I did my own research and learned that two meds I am on could potentially cause excess mucos. I started one med shortly before the other. The first med is a small dose of a high blood pressure medication (Losartan Potassium). The second med is hormone replacement (estrogen and progestin). When researching online, I learned that both of these meds can cause excess mucos. I stopped taking both and realized relief within a few days.
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Excess Sinus Drainage
Thread Tools


All times are GMT -5. The time now is 01:57 PM.
Copyright 2006-2017 Crohnsforum.com